Sunday, December 9, 2007

Total Ditz

I can definitely feel the difference between the lower doses of Clomid and the highest one that I'm on this cycle. The hot flashes have been about the same so far (only a few mild ones, but history tells me that they should start with a vengeance tomorrow or Tuesday). The headaches have been worse. The crying jags have been much worse. In fact, the overall emotional effects have been off the charts; several times in the past few days, I've simply broken down, feeling totally crippled by hopelessness and despair. I usually snap out of it within the hour, but wow it sucks.

The new and exciting side effect, though, is the total lack of mental abilities. In the past few days alone, I have:
  • broken down crying at my inability to open our front door, only to discover that I had never unlocked it.
  • while conducting an interview, lost the ability to string words into sentences, stumbling and slurring repeatedly over the complicated question, "What is your favorite class?"
  • tried to put a hot pan back into the oven without oven mitts, because in the 30 seconds it took me to check if it was done cooking, I apparently forgot that it was also scalding hot.
  • while trying to measure olive oil, poured large amount of oil all over my hands not once, not twice, but three times in a row, before giving up in frustration and letting S. do it for me.
I've also completely lost the ability to do simple math. Or remember where I've left my keys. I'm not sure that it's safe for me to be operating a motor vehicle. If I thought that I could get away with it, I would call in sick to work for the entire week.

2 comments:

  1. I freaking HATE clomid. Thank God my RE doesn't like to use it. For me, I use Femara (I'm older and he doesn't use clomid for any woman my age). And whattya know, I respond to it better and the best? NO SIDE EFFECTS!!! Yay!

    Okay, how horrible am I do rub in your face about my absence of side effects while you are talking about the horrible effects you have. I'm sorry!

    Have you not responded to the lower dosages of clomid at all? (wondering why he keeps upping it, even though the IUIs are continuing, which tells me that you are responding).

    ReplyDelete
  2. I didn't respond to 50mg, and my response to 100mg was sluggish at best. Basically, I responded enough that he wanted to keep trying with the Clomid, but not enough that he was comfortable keeping the same dose.

    ReplyDelete

Talk To Me!